MAUDE Adverse Event Report: ABBOTT VASCULAR XACT CAROTID STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR XACT CAROTID STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Model Number 82090-01
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Stenosis (2263)
Date of Event 05/06/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The stent remains in patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.The udi number is not known as the part and lot number were not provided.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion in the right internal carotid artery (ica) with 75% stenosis.On (b)(6) 2020, the patient was successfully implanted with a 8.0x40mm xact stent in the right ica.On (b)(6) 2021, a second procedure was performed as the previously implanted stent had become separated and it was noted the stent had 63% re-stenosis at the fractured site.A new stent was placed over the separated stent.There was no clinically significant delay.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other complaints reported from this lot.The reported patient effect restenosis is listed in the xact instruction for use as a known adverse event potentially associated with carotid stents and embolic protection systems.Based on the information provided, a conclusive cause for the reported stent fracture and subsequent patient effects could not be determined.The unexpected medical intervention and hospitalization were related to circumstances of the procedure.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
XACT CAROTID STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11921202
Report Number2024168-2021-04569
Device Sequence Number3099202
Product Code NIM
UDI-Device Identifier08717648010262
UDI-Public08717648010262
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P040038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Model Number82090-01
Device Catalogue Number82090-01
Device Lot Number0011361
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/10/2021
Supplement Date Received by Manufacturer06/28/2021
Initial Report FDA Received Date06/02/2021
Supplement Report FDA Received Date07/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age69 YR
Patient Weight73